Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Sang Cheon Choi 2 Articles
Cardiovascular Manifestations and Clinical Course after Acute Carbon Monoxide Poisoning
In Soo Lee, Yoon Seok Jung, Young Gi Min, Gi Woon Kim, Sang Cheon Choi
J Korean Soc Clin Toxicol. 2012;10(2):103-110.   Published online December 31, 2012
  • 73 View
  • 0 Download
AbstractAbstract PDF
Purpose: The aim of this study was to evaluate the cardiovascular manifestations and clinical course in patients with acute carbon monoxide poisoning. Methods: A retrospective study was conducted over a 36 month period on consecutive patients who visited an emergency medical center and were diagnosed with acute carbon monoxide poisoning. A standardized data extraction protocol was performed on the selected patients. Results: A total of 293 patients were selected during the study period. Cardiac manifestations were observed in 35.2% (n=103) of the patients: hypotension in 11 patients (3.8%), ECG abnormalities in 44 patients (15.0%) and cardiac enzyme abnormalities in 103 patients (35.2%). Echo cardiography was performed on 56 patients with cardiac toxicity: 12 patients had abnormal results (5 patients with global hypokinesia and 7 patients with regional wall akinesia). Five patients died within 3 hours after ED admission, and the remaining patients were discharged alive. At 3 months after discharge, none of these patients had died.The SOFA scores in the severe cardiac toxicity group and non-severe cardiac toxicity group at the time of arrival were $2.53{pm}2.29$ and $2.19{pm}2.12$, respectively (p=0.860). Conclusion: Cardiovascular manifestations occur after acute CO poisoning at arateof 35.2%. Even those with severe cardiovascular toxicity recovered well within 10 days after admission. Therefore, the importance of cardiac toxicity after acute CO poisoning is not significant in itself in the clinical course, and the short-term prognosis of cardiac toxicity is unlikely to be unfavorable in acute CO poisoning.
A Case of Cardiac Arrest Due to Severe Lithium Intoxication - Difficult Diagnosis -
Jung Hwan Ahn, Sang Cheon Choi, Sang Kyu Yoon, Yoon Seok Jung
J Korean Soc Clin Toxicol. 2005;3(2):130-134.   Published online December 31, 2005
  • 80 View
  • 0 Download
AbstractAbstract PDF
Lithium is mainly prescribed for manic and depressive disorder, also frequently prescribed for the other diseases such as migraine, cluster headache, alcoholism, and obsessive-compulsive disorder. An acute lithium intoxication occurs in cases of patients ingesting large amount lithium at a time, a chronic lithium intoxication occurs in patients on chronic lithium therapy. Acute or chronic lithium poisoning occurs frequently in case of patients on chronic lithium therapy ingesting larger dose than prescribed. Manifestations of lithium poisoning are various. It is possible nervous, cardiovascular, renal, gastrointestinal and endocrine systems to be involved. Due to intracellular high concentration, mortality rate is high in acute lithium intoxication patients on chronic lithium therapy. We report a case of acutely intoxicated 40-year-old male on chronic lithium therapy. His chief complaints were deterioration and high fever. On his arrival to an emergency department, he was in cardiac arrest. He restored return of spontaneous circultion (ROSC) 5 minutes later after cardiopulmonary cerebral resuscitation (CPCR) and referred to department of internal medicine for hemodialysis. Vigorous treatment was given to the patient, but he was expired at 4th hospital day.

JKSCT : Journal of The Korean Society of Clinical Toxicology